MAUDE Adverse Event Report: COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number RFG3
Medical Device Problem Code Failure to Shut Off (2939)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
Physician used an rfg3 with a rfs stylet for the vein closure treatment of a perforator vein.It is reported the touch screen in this generator would not respond.When pressed, the generator would not stop treatment.The power button was pressed to power off the generator.Perforator vein successfully treated and closed.No additional treatment required.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Manufacturer provided the unit history report for this device.The generator passed functional testing and visual inspection prior to release from service.Device evaluation: smart panel was found to be unresponsive and had oil residue inside.The smart panel was replaced.Other components not relevant to the reported failure were also replaced.If information is provided in the future, a supplemental report will be issued.

Brand Name
GENERATOR RADIOFREQUENCY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6843928
Report Number2183870-2017-00376
Device Sequence Number496734
Product Code GEI
UDI-Device Identifier10884521196544
UDI-Public10884521196544
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRFG3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer08/07/2017
12/13/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date09/06/2017
01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight134